My wife was admitted to hospital as she had a lung infection, she also had a problem with bum muscles which made difficult to stand up.She was given antibiotics to clear her infection. After 1 week she was well once more. She started getting some physio in the ward & are trying to find a rehab bed off site. Last Friday she started to complain that she was constipated, she already on refaximin so starred to administer lactaloze. When I left on Friday she was in good spirits. When I arrived at the hospital on Saturday, unfortunately there was only a skeleton nursing staff of 3. At around 3pm I asked for a doctor to be called as she was I quite a lot of pain. When the junior doctor arrived she prescribed oral morphine after they gave the first shot it not touch the pain. They gave another after 4 hours. She just seemed to go from bad to worst & it seemed to be downhill from then on. I'm not sure whether the oral morphine had anything to do with it especially someone who had cerrhoses of the liver should they have given her this medication? I feel so alone at the moment I did not see this one coming.
I just lost my soulmate: My wife was... - British Liver Trust
So very, very sorry to hear of your loss.
My hubby received both oramorph and indeed intravenous morphine whilst he was a patient at Edinburgh following his embolization operation and subsequent suffering of a splenic infarction so it certainly is a medication that can be prescribed to those even with cirrhosis.
Sadly, as we know your wife was very poorly to the point of being deemed too weak for transplant and sadly the infections she has had recently on top of everything else have probably been the last straw.
I know there is not brightness just now and it has come as such as shock but she is at rest with no more pain.
Thoughts with you and your family.
My sincerest condolences my friend. I cant imagine the depth of your sorrow. 😥
In regards to your question about the morphine, I've copied this excerpt from a medical journal published onto the Nation Centre of Biotechnology Information website:
"The liver is the major site of biotransformation for most opioids. Thus, the disposition of these drugs may be affected in patients with liver insufficiency. The major metabolic pathway for most opioids is oxidation. The exceptions are morphine and buprenorphine, which primarily undergo glucuronidation, and remifentanil, which is cleared by ester hydrolysis. Oxidation of opioids is reduced in patients with hepatic cirrhosis, resulting in decreased drug clearance [for pethidine (meperidine), dextropropoxyphene, pentazocine, tramadol and alfentanil] and/or increased oral bioavailability caused by a reduced first-pass metabolism (for pethidine, dextropropoxyphene, pentazocine and dihydrocodeine). Although glucuronidation is thought to be less affected in liver cirrhosis, and clearance of morphine was found to be decreased and oral bioavailability increased. The consequence of reduced drug metabolism is the risk of accumulation in the body, especially with repeated administration. Lower doses or longer administration intervals should be used to remedy this risk. Special risks are known for pethidine, with the potential for the accumulation of norpethidine, a metabolite that can cause seizures, and for dextropropoxyphene, for which several cases of hepatotoxicity have been reported. On the other hand, the analgesic activity of codeine and tilidine depends on transformation into the active metabolites, morphine and nortilidine, respectively. If metabolism is decreased in patients with chronic liver disease, the analgesic action of these drugs may be compromised. Finally, the disposition of a few opioids, such as fentanyl, sufentanil and remifentanil, appears to be unaffected in liver disease."
I hope this helps. And again I'm so sorry for your loss my friend.😔
I am very sorry to hear of your loss. I can't really add much to what the others have said except maybe to say that I too have cirrhosis, amongst other complaints, and I take both Oramorph and Zoomorph Sustained Release Capsules as part of my palliative care. The Oramorph I take to help with my breathing and the associated anxiety but mainly for abdominal and pancreatic pain and it works to an extent for that so, as Katie says, it is prescribed for patients with liver disease. I am very sorry that I can't be of more help. Take care
So very sorry to hear your desperately sad news, we are both so sorry to hear that your beloved wife has lost her fight. My husband was first diagnosed with cirrhosis five years ago and he takes both Oramorph as and when and 15mg Morphine sulphate daily. I pray that you can stay strong throughout the dark days ahead but always remember the support and your friends here. Hugs and love, Anne x
I know and deeply feel your loss. my soul is without its other half. 11 months now and i'm learning to
my julie was on 200 tramadol , "its synthetic morphine" and sill today opioids are the safest form of pain relief, including cirrhosis
for a while you are still caring for your wife in making the arrangements for her last party as she would want
then there's the legal stuff to update
for me it's the silence of my flat that's hard handel
look after yourself and start to live your own life
I'm happy for you to message me !
So very sorry for the loss of your wife . She only looks young as well. Had she had a transplant? . I am awaiting a liver assessment next week at jimmys. I didn't realise how many issues such as fatigue loss of appetite and sickly feeling along with the bruising and jaundice you get. This liver group has been a god send to me. Take care .
So so sad to hear ☹️. Really feel for you. Hope you can eventually come to terms with your loss.
Deepest sympathy on the loss of your wife.
I don't know about morphine, the only thing I tend to keep in mind with my husband is that his liver doctor told us if he runs a fever to get him seen quickly, so I'm guessing [and will have to ask the doctor] that any infection is very hard on a damaged liver.
This year will be our 46 anniversary and I can't imagine how difficult this must be for you. It is good that you have your garden.
Condolences to you and your families,
I look back on reflection that she seemed to losing her strength little by little. She was always tired, lying down on the settee with a blanket over her. Unfortunately she couldn't make the grade at her assessment because she wasn't strong enough. All I hope that she has found peace. I have a bit of a wait before her funeral, which takes place on April 5th.